Estimation of continuous-time models with an application to equity volatility dynamics
Gurdip Bakshi, Nengjiu Ju, Hui Ou-Yang
Journal of Financial Economics · 2006 · Volume 82 · Issue 1
DOI: 10.1016/j.jfineco.2005.09.005
Abstract
The treatment of this article renders closed-form density approximation feasible for univariate continuous-time models. Implementation methodology depends directly on the parametric-form of the drift and the diffusion of the primitive process and not on its transformation to a unit-variance process. Offering methodological convenience, the approximation method relies on numerically evaluating one-dimensional integrals and circumvents existing dependence on intractable multidimensional integrals. Density-based inferences can now be drawn for a broader set of models of equity volatility. Our empirical results provide insights on crucial outstanding issues related to the rank-ordering of continuous-time stochastic volatility models, the absence or presence of nonlinearities in the drift function, and the desirability of pursuing more flexible diffusion function specifications.
Enable JavaScript for citation tools and additional paper interactions.